Alert archive / North Dakota / Wind Advisories in 2010

Wind Advisory 3, NWS Bismarck, ND

April 12, 201021 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 12, 2010, 3:22 PM CDT for 21 counties in North Dakota. It took effect at Apr 13, 2010, 7:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2010, 3:22 PM CDT (20:22 UTC)
In effect from
Apr 13, 2010, 7:00 AM CDT
Expired
Apr 13, 2010, 9:41 PM CDT
In force
15 hr
Issued by
NWS Bismarck, ND
All 21 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 552 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
552 m²/s²
0-3 km storm-relative helicity
693 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS73 KBIS 122022
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM CDT MON APR 12 2010

...STRONG WINDS EXPECTED ON TUESDAY...

.A PONTENT AREA OF LOW PRESSURE WILL LIFT NORTHWARD ACROSS EASTERN
MONTANA ON TUESDAY. THIS SYSTEM WILL COMBINE WITH HIGH PRESSURE
ACROSS ONTARIO TO PRODUCE STRONG SOUTHEASTERLY WINDS OF 25 TO 35
MPH...WITH GUSTS UP TO 45 MPH POSSIBLE.

THE STRONGEST WINDS WILL BEGIN DURING THE MORNING HOURS AND WILL
CONTINUE THROUGH TUESDAY EVENING...BEFORE A COLD FRONT PUSHES
ACROSS THE AREA. BEHIND THE FRONT...WINDS WILL BECOME WESTERLY.


NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-130430-
/O.NEW.KBIS.WI.Y.0003.100413T1200Z-100414T0600Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
322 PM CDT MON APR 12 2010 /222 PM MDT MON APR 12 2010/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TUESDAY TO
1 AM CDT /MIDNIGHT MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TUESDAY TO
1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. 

* STRONG SOUTHEASTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO
  45 MPH ARE POSSIBLE ON TUESDAY.

* THESE WINDS COULD CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE
  VEHICLES.

* WINDS WILL CONTINUE THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
KJB
6 follow-up statements
743 
WWUS73 KBIS 130224
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
924 PM CDT MON APR 12 2010

...STRONG WINDS EXPECTED ON TUESDAY...

.A POTENT AREA OF LOW PRESSURE WILL LIFT NORTHWARD ACROSS EASTERN
MONTANA ON TUESDAY. THIS SYSTEM WILL COMBINE WITH HIGH PRESSURE
ACROSS ONTARIO TO PRODUCE STRONG SOUTHEASTERLY WINDS OF 25 TO 35
MPH...WITH GUSTS UP TO 45 MPH POSSIBLE.

THE STRONGEST WINDS WILL BEGIN DURING THE MORNING HOURS AND WILL
CONTINUE THROUGH TUESDAY EVENING...BEFORE A COLD FRONT PUSHES
ACROSS THE AREA. BEHIND THE FRONT...WINDS WILL BECOME WESTERLY.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-131030-
/O.CON.KBIS.WI.Y.0003.100413T1200Z-100414T0600Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
924 PM CDT MON APR 12 2010 /824 PM MDT MON APR 12 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/
TUESDAY TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/
TUESDAY TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. 

* STRONG SOUTHEASTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 
  45 MPH ARE POSSIBLE ON TUESDAY. 

* THESE WINDS COULD CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE 
  VEHICLES. 

* WINDS WILL CONTINUE THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
447 
WWUS73 KBIS 130837
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
337 AM CDT TUE APR 13 2010

...STRONG WINDS TUESDAY MORNING THROUGH TUESDAY EVENING...

.A POTENT AREA OF LOW PRESSURE WILL LIFT NORTHWARD ACROSS EASTERN
MONTANA TODAY. THIS SYSTEM WILL COMBINE WITH HIGH PRESSURE ACROSS
ONTARIO TO PRODUCE STRONG SOUTHEASTERLY WINDS OF 25 TO 35 MPH...WITH
GUSTS UP TO 45 MPH AT TIMES. 

THE STRONG WINDS WILL BEGIN DURING THE MORNING HOURS AND WILL CONTINUE
THROUGH TUESDAY EVENING. WINDS WILL DIMINISH TO BETWEEN 15 AND 25 MPH
TUESDAY NIGHT.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-131700-
/O.CON.KBIS.WI.Y.0003.100413T1200Z-100414T0600Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
337 AM CDT TUE APR 13 2010 /237 AM MDT TUE APR 13 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. 

* STRONG SOUTHEASTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH
  AT TIMES.

* THESE WINDS WILL CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES.

* WINDS WILL CONTINUE THROUGH TUESDAY EVENING...THEN DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KS
138 
WWUS73 KBIS 131656
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1156 AM CDT TUE APR 13 2010

...STRONG WINDS THROUGH THIS EVENING...

.A WIND ADVISORY IS IN EFFECT THROUGH 1 AM CDT TONIGHT. VERY
STRONG LOW PRESSURE WILL LIFT NORTHWARD ACROSS EASTERN MONTANA
TODAY. THIS SYSTEM IS PRODUCING STRONG SOUTHEASTERLY WINDS OF
AROUND 35 MPH WITH GUSTS TO 50 MPH AT TIMES.

THE STRONG WINDS WILL CONTINUE THROUGH TUESDAY EVENING...AND WILL
DIMINISH TO BETWEEN 15 AND 25 MPH TUESDAY NIGHT. STRONG WESTERLY
WINDS BEHIND THE APPROACHING COLD FRONT MAY PROMPT ANOTHER WIND
ADVISORY ON WEDNESDAY.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-140100-
/O.CON.KBIS.WI.Y.0003.000000T0000Z-100414T0600Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1156 AM CDT TUE APR 13 2010 /1056 AM MDT TUE APR 13 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
WEDNESDAY. 

* WINDS SOUTHEASTERLY AT 35 MPH WITH GUSTS UP TO 50 MPH.

* WINDS WILL CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE
  VEHICLES.

* WINDS WILL CONTINUE THROUGH TUESDAY EVENING...THEN DECREASE LATE
  TONIGHT AND STRENGTHEN AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHECK
475 
WWUS73 KBIS 132032
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
332 PM CDT TUE APR 13 2010

...STRONG WINDS THROUGH THIS EVENING...

.A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT. A VERY
STRONG LOW PRESSURE SYSTEM IN WESTERN NORTH DAKOTA WILL LIFT
NORTHWARD INTO CANADA TONIGHT. AS IT DOES A COLD FRONT WILL SWING
EAST ACROSS THE STATE. STRONG SOUTHEAST WINDS OF 35 MPH WITH GUSTS
TO NEAR 50 MPH CAN BE EXPECTED EAST OF THE FRONT. AS THE FRONT
PASSES...THE WINDS WILL TURN SOUTHWEST AND DIMINISH TO 15 TO 25
MPH. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS WESTERN
AND CENTRAL NORTH DAKOTA WEDNESDAY...AND ANOTHER WIND ADVISORY MAY
BE NECESSARY.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-140445-
/O.CON.KBIS.WI.Y.0003.000000T0000Z-100414T0600Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
332 PM CDT TUE APR 13 2010 /232 PM MDT TUE APR 13 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
WEDNESDAY. 

* WINDS SOUTHEASTERLY AT 35 MPH WITH GUSTS UP TO 50 MPH.

* WINDS WILL CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE 
  VEHICLES. 

* WINDS WILL CONTINUE THROUGH THE EVENING...THEN DECREASE LATE
  TONIGHT AND STRENGTHEN AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
046 
WWUS73 KBIS 140000
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
700 PM CDT TUE APR 13 2010

...STRONG WINDS IN EAST CENTRAL NORTH DAKOTA UNTIL MIDNIGHT...

.A WIND ADVISORY IS IN EFFECT FOR EAST CENTRAL NORTH DAKOTA THROUGH
MIDNIGHT TONIGHT. A LOW PRESSURE SYSTEM IN NORTHWESTERN NORTH DAKOTA
WILL CONTINUE TO LIFT NORTHWARD INTO CANADA TONIGHT. THE LOW HAS
PUSHED A COLD FRONT EAST INTO CENTRAL NORTH DAKOTA AND THE WINDS
FROM BISMARCK TO MINOT AND WEST HAVE TURNED WEST AND DIMINISHED TO
15 TO 25 MPH. STRONG SOUTHEAST WINDS OF 35 MPH WITH GUSTS TO NEAR
50 MPH CAN BE EXPECTED EAST OF THE FRONT IN EAST CENTRAL NORTH
DAKOTA THROUGH MIDNIGHT. THE FRONT WILL CONTINUE TO MOVE EAST
TONIGHT AND AS THE FRONT PASSES...THE WINDS WILL TURN SOUTHWEST
AND DIMINISH. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS
WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY...AND ANOTHER WIND
ADVISORY MAY BE NECESSARY.

NDZ002-003-010-011-019>021-034-035-042-045-046-140100-
/O.CAN.KBIS.WI.Y.0003.000000T0000Z-100414T0600Z/
BURKE-RENVILLE-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON-
BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...NEW TOWN...MINOT...
BEULAH...HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
700 PM CDT TUE APR 13 2010 /600 PM MDT TUE APR 13 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT HAS MOVED INTO CENTRAL NORTH DAKOTA AND THE WINDS
FROM MINOT TO BISMARCK AND WEST HAVE TURNED WEST TO SOUTHWEST AND
DIMINISHED TO 15 TO 25 MPH.

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-140600-
/O.CON.KBIS.WI.Y.0003.000000T0000Z-100414T0600Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
700 PM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. 

* WINDS SOUTHEASTERLY AT 35 MPH WITH GUSTS UP TO 50 MPH.

* WINDS WILL CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE 
  VEHICLES. 

* WINDS WILL CONTINUE THROUGH THE EVENING...THEN DECREASE LATE 
  TONIGHT AND STRENGTHEN AGAIN ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
658 
WWUS73 KBIS 140241
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CDT TUE APR 13 2010

.STRONG WINDS HAVE DIMINISHED ACROSS EAST CENTRAL AND SOUTHEAST
NORTH DAKOTA LATE THIS EVENING.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-140345-
/O.CAN.KBIS.WI.Y.0003.000000T0000Z-100414T0600Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
941 PM CDT TUE APR 13 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

A STRONG EAST TO SOUTHEAST WIND HAS DIMINISHED BELOW ADVISORY
CRITERIA LATE THIS EVENING. WINDS WILL REMAIN BELOW CRITERIA
OVERNIGHT INTO WEDNESDAY MORNING...BUT INCREASE AGAIN BY LATE
MORNING. ANOTHER WIND ADVISORY MAY BE NEEDED ON WEDNESDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:26 AM CDT, 11 hours 56 minutes earlier.

Area forecast discussion, Apr 12, 3:26 AM CDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
326 AM CDT MON APR 12 2010

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...

SHOT TERM CONCERNS CONTINUE WITH SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY SEVERE...ESPECIALLY MONDAY NIGHT. HAIL LOOKS TO BE THE MAIN
THREAT TONIGHT...WITH HEAVY RAIN AND GUSTY WINDS TUESDAY INTO
TUESDAY NIGHT.

THE LATEST SURFACE MAP SHOWS LOW PRESSURE OVER NORTHEASTERN WYOMING
WITH A WARM FRONT SPRAWLED ACROSS CENTRAL AND NORTHERN SOUTH DAKOTA.
THE FRONT WILL REMAIN NEARLY STATIONARY THROUGH 12Z TUESDAY...THEN
GRADUALLY LIFT NORTH INTO SOUTH CENTRAL NORTH DAKOTA DURING THE DAY
TUESDAY AS LOW LEVEL WINDS BECOME MORE SOUTHERLY AND THE SURFACE LOW
BEGINS A NORTHWARD JAUNT. TEMPERATURES SHOULD SOAR TO AROUND 70 IN
THE WARM SECTOR OVER THE SOUTHERN PORTION OF THE CWA TUESDAY WITH
COOLER AIR FURTHER NORTH...NORTH OF THE WARM FRONT.

LATEST REGIONAL RADAR SHOWED A COUPLE OF LIGHTNING STRIKES EARLIER
OVER/NEAR HETTINGER BUT HAS SINCE WEAKENED OUT. ISOLATED TO
SCATTERED RAIN SHOWERS COVER THE CWA...WITH THE BEST MOISTURE
CONVERGENCE OVER THE SOUTHERN THIRD OF THE CWA. THE LATEST WATER
VAPOR IMAGERY SHOWS A POTENT LOW PRESSURE OVER NORTHWESTERN
CALIFORNIA WITH A STRONG JET CORE WORKING DOWN THE BACK SIDE OF
THE UPPER TROUGH. AS THE JET STREAK WORKS INTO THE BASE OF THE
TROUGH MONDAY NIGHT...THE TROUGH BECOMES NEGATIVELY TILTED AS IT
LIFTS NORTHEAST INTO EASTERN MONTANA AND WESTERN NORTH DAKOTA
TUESDAY. WITH THE STRONGER DYNAMICS ALOFT CATCHING UP TO THE SURFACE
LOW/WARM FRONT IN WYOMING TONIGHT AND TUESDAY...INTENSIFICATION WILL
COMMENCE INCREASING THE LOW LEVEL JET AND ADVECTING IN HIGHER
DEWPOINTS AND MOISTURE FROM THE SOUTH. THE NAM/GFS BUFR SOUNDINGS
INITIALIZED A LITTLE TOO ROBUST ON PRECIPITABLE WATER VALUES WHEN
COMPARED TO THE 00Z KBIS SOUNDING. HOWEVER EVEN AFTER SUBTRACTING
THE ERROR OUT...PRECIPITABLE VALUES ARE AT LEAST ONE INCH DURING THE
DAY TUESDAY. SO DESPITE THE FAST NATURE IN STORM MOVEMENT...HEAVY
RAIN WILL BE A CONCERN ALONG WITH STRONG WINDS ALOFT MIXING DOWN TO
THE SURFACE.

TODAY THROUGH 12Z TUESDAY...SPC HAS PLACED PORTIONS OF WESTERN AND
SOUTH CENTRAL NORTH DAKOTA IN A SLIGHT RISK. HAVE ADDED HAIL AS
MAIN THREAT TONIGHT IN THE GRIDS. AS MENTIONED ABOVE...AS THE
MOISTURE TRANSPORT INCREASES TONIGHT AND TUESDAY...SOUNDINGS
MOISTEN UP WITH HEAVY RAIN AND WIND AS THE MAIN THREATS TUESDAY
INTO TUESDAY NIGHT. THE WHOLE SYSTEM OCCLUDES TUESDAY NIGHT WITH
THE COLD FRONT SLIDING THROUGH FROM WEST TO EAST. DRIER AIR/WESTERLY
FLOW MOVES INTO THE WEST BETWEEN 00Z AND 06Z WEDS...AND 06-12Z
CENTRAL. THIS WILL SHIFT THE MAIN PRECIPITATION BAND FROM CENTRAL
NORTH DAKOTA INTO THE JAMES RIVER VALLEY FROM 06Z-12Z WEDS. A
SLIGHT CHANCE FOR SHOWERS REMAIN WEDNESDAY WITH THE BEST THREAT
ACROSS THE WEST AND NORTHWEST...CLOSER TO THE STRONGER CYCLONIC
CURVATURE AND LOW LEVEL CONVERGENCE ASSOCIATED WITH THE UPPER/SURFACE
LOW AS IT LIFTS INTO SASKATCHEWAN AND MANITOBA.

.LONG TERM...THURSDAY THROUGH SUNDAY...

THE SYSTEM THAT IMPACTED THE STATE DURING THE FIRST HALF OF THE WEEK
IS EXPECTED TO MOVE FROM THE LAKE WINNEPEG AREA TOWARDS EASTERN
CANADA ON THURSDAY. MODELS INDICATE THAT SOME SHOWERS COULD LINGER
OVER MY NORTHERN COUNTIES AS THE LOW MAKES ITS WAY OUT OF THE AREA.

BY FRIDAY MORNING...RIDGING OVER THE ROCKIES SHOULD BEGIN TO SLIDE
INTO THE CENTRAL CONUS...WHILE A STRONG SURFACE HIGH PRESSURE CENTER
BUILDS IN OVER THE NORTHERN PLAINS. THESE FEATURES SHOULD BE SLOW
MOVING...AND WILL MOST LIKELY STAY IN PLACE OVER NORTH DAKOTA FOR
THE REMAINDER OF THE PERIOD. CLEAR SKIES AND RELATIVELY QUIET
CONDITIONS ARE EXPECTED THROUGH THE WEEKEND...WITH TEMPERATURES
REMAINING AROUND NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION...

A WARM FRONT JUST SOUTH OF THE STATE SHOULD RESULT IN NUMEROUS
SHOWERS ACROSS MUCH OF THE FORECAST AREA. EXPECT VFR CEILINGS THIS
MORNING TO GRADUALLY TURN TO MVFR BY THIS AFTERNOON AND EVENING. DUE
TO INCREASED INSTABILITY NEAR THE BOUNDARY...SOME SCATTERED
THUNDERSTORMS ARE POSSIBLE BEGINNING THIS AFTERNOON...AND EXTENDING
THROUGH THE TERM. 10 TO 20 KNOTS WINDS FROM THE EAST SHOULD INCREASE
AS THE LOW TO THE SOUTHWEST DEEPENS AND GRADIENTS TIGHTEN...WITH
GUSTS OF UP TO 30 KNOTS POSSIBLE THIS AFTERNOON AND OVERNIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KS/HW
Hazardous weather outlook, Apr 12, 4:51 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
451 AM CDT MON APR 12 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
451 AM CDT MON APR 12 2010 /351 AM MDT MON APR 12 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE OVER NORTHEASTERN WYOMING AND AN ASSOCIATED WARM
FRONT DRAPED OVER CENTRAL AND NORTHERN SOUTH DAKOTA WILL RESULT IN
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TODAY.

THE LOW PRESSURE AND WARM FRONT WILL INTENSIFY TONIGHT RESULTING
IN SHOWERS AND A CHANCE OF SEVERE THUNDERSTORMS. SMALL HAIL WOULD
BE THE MAIN THREAT WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY INTO TUESDAY
NIGHT. HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY SOME OF THE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IF EITHER HAIL...HEAVY RAIN...OR
GUSTY WINDS DEVELOP. PLEASE CHECK BACK FOR FUTURE FORECASTS.

KS

In the hours before

Local storm report, Apr 12, 11:19 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1119 AM CDT MON APR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             10 E ASHLEY             46.03N 99.16W
04/12/2010  E1.00 INCH       MCINTOSH           ND   TRAINED SPOTTER

            LASTED 5-6 MINUTES. GROUND TOTALLY WHITE.

&&

BAS
Local storm report, Apr 12, 11:46 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 AM CDT MON APR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             8 E ZEELAND             45.97N 99.66W
04/12/2010  E1.50 INCH       MCINTOSH           ND   PUBLIC

            HAIL LASTED UNTIL 1010 A.M. MOST WAS DIME SIZE. GROUND
            WHITE. HIGHEST WIND SPEED ESTIMATED AT 30MPH.

&&

BAS
Local storm report, Apr 12, 12:19 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1219 PM CDT MON APR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             4 E FORBES              45.94N 98.70W
04/12/2010  M1.00 INCH       DICKEY             ND   EMERGENCY MNGR

&&

KBIRK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:43 AM CDTSevere Thunderstorm WarningBISMcIntosh62 min
Apr 12, 10:20 AM CDTSevere Thunderstorm WarningBISMcIntosh55 min
Apr 12, 11:55 AM CDTSevere Thunderstorm WarningBISDickey55 min

Nearby

Wind Advisories in North Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.